Alert archive / Missouri / Flash Flood Warnings in 2013

Flash Flood Warning 69, NWS Springfield, MO

August 4, 20139 counties in Missouri

NWS Springfield, MO issued this flash flood warning at Aug 4, 2013, 9:25 AM CDT for 9 counties in Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2013, 9:25 AM CDT (14:25 UTC)
Expired
Aug 4, 2013, 3:00 PM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Barry County, MO, Cedar County, MO, Dade County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO

The radar

The Springfield radar (KSGF), 62 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 10:51 AM CDTFLASH FLOODGreenfield, MOMO ROUTE 39 CLOSED IN BOTH DIRECTIONS DUE TO FLOODING BETWEEN NEOLA AND ARCOLA. MO ROUTE 39 CLOSED IN BOTH DIRECTIONS DUE TO FLOODING JUST SOUTH OF BROAD ST IN GREENFIELD. U.S. ROUTE 160 CLOSED IN BOTH DIRECTIONS DUE TO FLOODING BETWEEN COUNTY ROADS 105 AND 10
Aug 4, 11:42 AM CDTFLASH FLOODN Miller, MOMO ROUTE 39 CLOSED DUE TO FLOODING IN BOTH DIRECTIONS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 86 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 2.4 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2013-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 745 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2013-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
745 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
890 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

672 
WGUS53 KSGF 041425
FFWSGF
MOC009-039-057-097-109-119-145-167-185-042000-
/O.NEW.KSGF.FF.W.0069.130804T1425Z-130804T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
925 AM CDT SUN AUG 4 2013

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CEDAR COUNTY IN SOUTHWEST MISSOURI...
  DADE COUNTY IN SOUTHWEST MISSOURI...
  LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
  MCDONALD COUNTY IN SOUTHWEST MISSOURI...
  NEWTON COUNTY IN SOUTHWEST MISSOURI...
  SOUTH CENTRAL ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHEASTERN JASPER COUNTY IN SOUTHWEST MISSOURI...
  WESTERN BARRY COUNTY IN SOUTHWEST MISSOURI...
  WESTERN POLK COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 300 PM CDT.

* AT 917 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  THIS SAME AREA RECEIVED THREE TO SIX INCHES OF RAINFALL 
  YESTERDAY.   

* RUNOFF FROM THIS EXCESSIVE RAINFALL ON SATURATED GROUND WILL CAUSE 
  FLASH FLOODING TO OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS  
  WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

HIGHWAY 43 AT BUFFALO CREEK WEST OF ANDERSON...
NORTH MAIN AND MURPHY BOULEVARD IN JOPLIN...
BUSINESS HIGHWAY 60 JUST NORTH OF NEOSHO...
HIGHWAY 97 AT THE SPRING RIVER NORTH OF STOTTS CITY...
HIGHWAY 37 AT THE SPRING RIVER SOUTHWEST OF AVILLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3649 9460 3700 9463 3705 9461 3735 9413
      3735 9408 3789 9407 3790 9358 3743 9360
      3743 9362 3709 9361 3649 9399

$$
2 follow-up statements
461 
WGUS73 KSGF 041708
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1208 PM CDT SUN AUG 4 2013

MOC009-039-057-097-109-119-145-167-185-042000-
/O.CON.KSGF.FF.W.0069.000000T0000Z-130804T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CEDAR MO-JASPER MO-BARRY MO-MCDONALD MO-NEWTON MO-POLK MO-
ST. CLAIR MO-DADE MO-LAWRENCE MO-
1208 PM CDT SUN AUG 4 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
CEDAR...DADE...LAWRENCE...MCDONALD...NEWTON...SOUTH CENTRAL ST.
CLAIR...SOUTHEASTERN JASPER...WESTERN BARRY AND WESTERN POLK
COUNTIES...

AT 1159 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT EXCESSIVE RAINFALL OF TWO TO THREE INCHES HAS FALLEN OVER 
PORTIONS OF THE WARNING AREA. THE HIGHEST ACCUMULATIONS HAVE 
OCCURRED OVER NORTHERN MCDONALD...SOUTHERN NEWTON...NORTHERN 
LAWRENCE AND DADE COUNTIES. AN ADDITIONAL INCH OF RAIN WILL BE 
POSSIBLE THROUGH EARLY AFTERNOON.

RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

HIGHWAY 43 AT BUFFALO CREEK WEST OF ANDERSON...
NORTH MAIN AND MURPHY BOULEVARD IN JOPLIN...
BUSINESS HIGHWAY 60 JUST NORTH OF NEOSHO.

HIGHWAY 39 IN DADE COUNTY...ROUTE AA IN LAWRENCE COUNTY AND ROUTE C 
IN NORTHERN BARRY COUNTY REMAIN CLOSED DUE TO FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 3649 9460 3700 9463 3705 9461 3735 9413
      3735 9408 3789 9407 3790 9358 3743 9360
      3743 9362 3709 9361 3649 9399

$$

TERRY
574 
WGUS73 KSGF 041955
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
255 PM CDT SUN AUG 4 2013

MOC009-039-057-097-109-119-145-167-185-042005-
/O.EXP.KSGF.FF.W.0069.000000T0000Z-130804T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CEDAR MO-JASPER MO-BARRY MO-MCDONALD MO-NEWTON MO-POLK MO-
ST. CLAIR MO-DADE MO-LAWRENCE MO-
255 PM CDT SUN AUG 4 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 300 PM CDT FOR CEDAR...
DADE...LAWRENCE...MCDONALD...NEWTON...SOUTH CENTRAL ST. CLAIR...
SOUTHEASTERN JASPER...WESTERN BARRY AND WESTERN POLK COUNTIES...

THE FLASH FLOOD WARNING HAS BEEN REPLACED WITH AN AREAL FLOOD 
WARNING. RUNOFF WILL CONTINUE TO CAUSE FLOODING...HOWEVER RAPID 
WATER RISES ARE NO LONGER EXPECTED. IF FLOODING HAS BEEN 
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3649 9460 3700 9463 3705 9461 3735 9413
      3735 9408 3789 9407 3790 9358 3743 9360
      3743 9362 3709 9361 3649 9399

$$

TERRY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 7:02 AM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Aug 4, 7:02 AM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
702 AM CDT Sun Aug 4 2013

.MESOSCALE DISCUSSION...
Issued AT 702 AM CDT SUN AUG 4 2013

Slow moving MCS continues to enter from the west. A veering low
level jet has focused new thunderstorm development across extreme
southeastern Kansas and portions of western Missouri. This
activity is producing heavy rainfall...with up to 1.5" per hour
possible under the higher reflectivities. Will be monitoring this
area closely for the potential flash flooding given already moist
conditions. To this point, there appears to be enough forward
movement to preclude an excessive amount of rainfall, however
redevelopment behind this initial line is concerning.

Forecast has been updated to account for latest radar trends.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 247 AM CDT SUN AUG 4 2013

After impressive rainfall totals Friday night and early Saturday morning,
the region has gotten a much-needed break from the rain for at
least a short time early this morning. However, yet another MCS, as
of 245 AM, pushing east across central Kansas, and will likely
begin to push into southeastern Kansas and western Missouri a
little before daybreak.

Rainfall totals observed across central Kansas this morning have
been extreme, with some areas around Wichita picking up 3 to 4 inches
of rain in less than 90 minutes.  Thankfully for the Ozarks, this
complex should be weakening somewhat as it pushes east into the area
this morning, though many areas will pick up another good bout of
rain during the morning and early afternoon hours today, especially
west of U.S. 65.

Convection should dwindle a bit this afternoon into the early
evening hours, with just remnant scattered thunderstorms associated
with the remains of this morning's complex.  Heading into this
evening, though, yet another large area of thunderstorms should
develop over the Ozarks, and slowly move south and east overnight.
At this time, expect to see activity initiate late tonight between
I-49 and U.S. 65, with a slow southeastward push into the eastern
Ozarks by Monday morning.

With somewhat limited instability in place tonight, don't believe
that the overall severe weather risk is particularly high.  However,
the heavy rainfall/flash flood risk appears to be rather
significant, with a 30-40 KT low level jet feeding elevated
convection with PWATs well in excess of 2".  Think that overall
basin averages of one to two inches of additional rain is likely,
especially across the U.S. 65 corridor, with some areas picking up
perhaps double that on a localized scale.  With saturated soils and
creeks/low water crossings already running high, very little
additional rainfall will be needed to result in renewed flooding.
Needless to say, the Flash Flood Watch will be allowed to continue
into Monday morning.

.LONG TERM...(Monday THROUGH Saturday)
ISSUED AT 247 AM CDT SUN AUG 4 2013

As has been the case for a few days, a daytime downswing in
convective coverage/intensity should occur during the day on
Monday. By Monday night into Tuesday morning, the ring of fire
should become active yet again, though mostly for the northeastern
portion of the CWA (roughly Osage Beach to Eminence) as the upper
ridge tries to poke north into the region from the southern
Plains. This will also bring somewhat warmer temperatures to the
forecast area for Tuesday, with some areas across southeastern
Kansas and southwestern/southern Missouri warming into the mid
90s.

On Wednesday, a stronger shortwave is progged to swing southeast
across the Dakotas, which will push a cold front south toward, and
eventually though, the region.  Consensus timing among the guidance
suite members brings this front through Wednesday night into
Thursday morning.  The severe weather threat looks low with this
FROPA, though there are indications that it may bring yet another
round of moderate to heavy rain.

Beyond Thursday, the forecast becomes a bit uncertain regarding the
eventual position of the aforementioned frontal boundary.  At this
point, it looks to stall out along or just south of the
Missouri/Arkansas state line.  Scattered thunderstorms will remain
possible on a daily basis in the vicinity of that frontal boundary,
with drier, more comfortable conditions expected if/when/where
Canadian high pressure is able to build in to the north of the front.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday Morning)
ISSUED AT 702 AM CDT SUN AUG 4 2013

Complex forecast over the next 24 hours as multiple rounds of
showers and storms will affect the region. The first round of
activity will affect the region this morning. Leading an area of
rainfall is a line of storms capable, at times, of producing
periods IFR ceilings and visibility. This rainfall should decrease
in coverage this afternoon. A brief break in the action is
possible late this afternoon into the early evening hours.
However, redevelopment of widespread showers and storms is
expected by the late evening hours. Confidence in the precise
location of storm development is low at this time and have
introduce VCSH at JLN/BBG. Confidence is a little higher at SGF
and have included rainfall for the overnight hours. Once again,
bouts of IFR ceilings and visibility are possible.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Monday morning FOR MOZ055>058-066>071-
     077>083-088>098-101>106.

KS...FLASH FLOOD WATCH through Monday morning FOR KSZ073-097-101.

&&

MESOSCALE...Gagan
SHORT TERM...Boxell
LONG TERM...Boxell
AVIATION...Gagan
Hazardous weather outlook, Aug 4, 3:48 AM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
348 AM CDT SUN AUG 4 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-050900-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
348 AM CDT SUN AUG 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

  AN AREA OF SHOWERS AND THUNDERSTORMS WILL PUSH EAST INTO
  SOUTHEASTERN KANSAS AND WESTERN MISSOURI THIS MORNING. CLOUD TO
  GROUND LIGHTNING AND MODERATE TO HEAVY RAINFALL CAN BE EXPECTED
  WITH THESE STORMS. THIS AREA OF RAIN AND THUNDERSTORMS WILL
  WEAKEN AND BECOME MORE SCATTERED IN NATURE DURING THE DAY TODAY.

  LATER TONIGHT...AN ADDITIONAL COMPLEX OF THUNDERSTORMS IS
  EXPECTED TO DEVELOP ACROSS MUCH OF THE OUTLOOK AREA. FREQUENT
  CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL CAN BE
  EXPECTED WITH THIS COMPLEX OF STORMS. WITH ALREADY SATURATED
  GROUND...HEAVY RAIN WILL LIKELY LEAD TO FLASH FLOODING. A FLASH
  FLOOD WATCH REMAINS IN EFFECT UNTIL MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  THUNDERSTORMS WILL CONTINUE TO PUSH SOUTHEAST EARLY MONDAY
  MORNING ACROSS THE AREA...WITH ADDITIONAL SCATTERED
  THUNDERSTORM DEVELOPMENT POSSIBLE DURING THE DAY MONDAY.

  AN ADDITIONAL COMPLEX OF STORMS IS POSSIBLE MONDAY NIGHT AND EARLY
  TUESDAY MORNING...POSSIBILITY BRINGING ADDITIONAL HEAVY RAIN. THE
  AREA MOST LIKELY TO BE AFFECTED BY THESE STORMS IS ALONG AND TO
  THE EAST OF A LINE FROM OSAGE BEACH TO EMINENCE.

  SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE
  REMAINDER OF THE WORKWEEK AS A FRONTAL BOUNDARY DROPS SOUTH INTO
  THE REGION.

  AFTERNOON HEAT INDEX VALUES MAY REACH THE MID TO UPPER 90S ON A
  DAILY BASIS NEXT WEEK ACROSS EXTREME SOUTHEASTERN KANSAS AND
  WESTERN MISSOURI.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

BOXELL

In the hours before

Special weather statement, Aug 4, 8:50 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
850 AM CDT SUN AUG 4 2013

MOZ077-088-089-094-041430-
BARTON MO-JASPER MO-DADE MO-LAWRENCE MO-
850 AM CDT SUN AUG 4 2013

...SIGNIFICANT WEATHER ADVISORY FOR DADE...LAWRENCE...NORTHEASTERN
JASPER AND SOUTHEASTERN BARTON COUNTIES UNTIL 930 AM CDT...

AT 849 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SYLVANIA TO LOCKWOOD
TO MAPLE GROVE...MOVING SOUTHEAST AT 25 MPH. WINDS AROUND 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE EVERTON...GOLDEN CITY...GREENFIELD...
LOCKWOOD...MILLER AND MOUNT VERNON.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE STOCKTON
LAKE. INTERSTATE 44 BETWEEN MILE MARKERS 34 AND 57 WILL ALSO BE
IMPACTED BY THESE STORMS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

LAT...LON 3716 9419 3756 9412 3750 9363 3725 9362
      3699 9374
TIME...MOT...LOC 1351Z 295DEG 20KT 3750 9400 3738 9397
          3723 9414

TERRY

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 7:01 PM CDTRiver Flood WarningSGFCedar32 hr
Aug 4, 7:22 AM CDTAreal Flood AdvisorySGFVernon5 hr
Aug 4, 7:45 AM CDTRiver Flood WarningSGFVernon8 days
Aug 4, 8:38 AM CDTFlash Flood WarningSGFBarton, Jasper, Vernon6 hr
Aug 4, 8:50 AM CDTSpecial Weather StatementSGFDade, Lawrence40 min
Aug 4, 10:01 AM CDTAreal Flood AdvisorySGFBarry, Camden, Christian, Dallas, Douglas, Greene and 12 more8 hr
Aug 4, 11:26 AM CDTFlash Flood WarningSGFBarry, Christian, Stone, Taney6 hr
Aug 4, 12:40 PM CDTRiver Flood WarningSGFVernon10 days
Aug 4, 12:40 PM CDTRiver Flood WarningSGFCedar70 hr
Aug 4, 2:47 PM CDTAreal Flood WarningSGFBarton, Jasper, McDonald, Newton, Vernon6 hr
Aug 4, 2:52 PM CDTAreal Flood WarningSGFBarry, Cedar, Christian, Dade, Greene, Lawrence and 4 more6 hr
Aug 4, 3:02 PM CDTRiver Flood WarningSGFBates, Vernon9 days

Nearby

Flash Flood Warnings in Missouri, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.